Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 63, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 18, 2015, 2:00 AM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 2:00 AM CDT (07:00 UTC)
- Expired
- Jun 18, 2015, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WGUS54 KSHV 180700
FFWSHV
TXC005-347-403-405-419-181000-
/O.NEW.KSHV.FF.W.0063.150618T0700Z-150618T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS...
SHELBY COUNTY IN EASTERN TEXAS...
ANGELINA COUNTY IN EASTERN TEXAS...
SABINE COUNTY IN EASTERN TEXAS...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 500 AM CDT
* AT 156 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN AS THIS HAS FALLEN OVER AN AREA THAT
HAD FROM 2 TO 3 INCHES RECENTLY. RAINFALL WILL TRAIN OVER THE
AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUFKIN...NACOGDOCHES...CENTER...DIBOLL...MILAM...HUDSON...
HUNTINGTON...SAN AUGUSTINE...LOGANSPORT...HEMPHILL...TENAHA...
TIMPSON...GARRISON...PINELAND...JOAQUIN...DOUGLASS...ROSEVINE...
PATROON...MELROSE AND TRAWICK.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE
POSSIBLE ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3113 9482 3132 9490 3142 9500 3153 9487
3176 9497 3176 9493 3179 9498 3185 9493
3184 9446 3197 9451 3198 9401 3177 9382
3160 9384 3151 9371 3147 9375 3137 9364
3131 9369 3118 9360 3116 9391 3103 9447
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:39 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 17, 11:39 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CDT WED JUN 17 2015
.AVIATION...
CENTER OF REMMANTS OF T.D BILL MOVG NORTH ALONG I-35 INTO
SOUTHERN OK. FEEDER BAND OVER SE TX/SW LA HAS BEEN INTENSIFYING
NWD INTO NORTHERN LA. SMALLER AREA OF CONVECTION OVER NE TX...ALSO
GRADUALLY INTENSIFYING. THUS...HEAVY SHOWERS OR TSTMS MAY BECOME
PREVAILING LATE TONIGHT AND INTO THURSDAY AT MOST OF THE AREAL
TERMINALS. KSHV IS BTWN THESE TWO AREAS AND MAY NOT SEE CONVECTION
FOR SVRL MORE HOURS...AND KLFK MAY REMAIN ON THE FRINGE OF THE
INCHREASING AREA JUST TO ITS EAST. ALSO...DEEPER SE FLOW OVER NE
TX ALSO BRINING IN LOW MVFR CIGS WITH OCNL IFR CIGS FOR REST OF
THE NIGHT. FURTHER EAST OVER KMLU AND KELD...WET GROUND...LGT
WINDS...AND NARROW TEMP DEW POINT SPREADS MAY INDUCE FOG AT THESE
SITES. SE WINDS ELSEWHERE AROUND 10 TO 15 KTS...WILL INCREASE TO
15 TO 25 KTS BTWN 18/12-15Z. /VII/.
&&
.PREV DISCUSSION... /ISSUED 1136 PM CDT WED JUN 17 2015/
UPDATE...
UPDATED TO INCREASE THE AREAL COVERAGE OF A FLASH FLOOD WATCH TO
INCLUDE PARTS OF SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH
CENTRAL LOUISIANA AND DEEP EAST TEXAS. ALSO INCREASED THE
QPF/AMOUNT OF EXPECTED RAINFALL AMOUNTS.
DISCUSSION...
A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO TRAIN
OVER PARTS OF DEEP EAST TEXAS AND LOWER PARTS OF NORTHWEST AND
INTO NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. THIS AREA
HAS HAD HEAVY RINFALL EARLIER AND THE ADDITIONAL RAINFALL MOVING
ACROSS THIS AREA WILL PROVIDE A POTENTIAL FOR FLASH FLOODING DUE
TO THE HIGH WATER LEVELS OF THE BACKWATER OFF THE RED RIVER WHICH
IS AT A HIGH STAGE. ADDITIONAL SMALLER FEEDER BANDS OF RAIN ALSO
CONTINUE TO SPREAD INTO PARTS OF NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA AND WILL KEEP THE SOILS NEAR SATURATION...WHICH LATER
INTO THE NIGHT WILL SEE THE POTENTIAL FOR ADDITIONAL HEAVY RAINS
AROUND THE REMNANTS OF TROPICAL SYSTEM BILL. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 89 75 90 / 60 50 30 30
MLU 73 92 75 92 / 70 30 20 30
DEQ 74 82 72 86 / 70 70 70 40
TXK 74 87 74 88 / 70 70 60 40
ELD 73 89 73 90 / 70 50 40 40
TYR 74 86 74 89 / 70 70 40 30
GGG 74 88 74 90 / 70 70 40 30
LFK 75 90 75 91 / 60 60 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ050-051-059-
060-070.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ073.
LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ004>006-
011>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR OKZ077.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ096-097-
108>112-124>126-136>138.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ096-152-
165>167.
&&Hazardous weather outlook, Jun 17, 11:46 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT WED JUN 17 2015 OKZ077-TXZ096-108>111-124-125-136-137-149-150-181115- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK- 1146 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION BILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS PARTS OF EASTERN TEXAS...WHICH MAY LEAD TO FLASH FLOODING. ADDITIONALLY...A COUPLE OF WEAK TORNADOES MAY BE POSSIBLE THIS AFTERNOON...AS WIND SHEAR AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR FAVORABLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE POTENTIAL FOR HEAVY RAINFALL AND AN ISOLATED SEVERE STORM REMAIN POSSIBLE THROUGH THURSDAY WITH THE REMNANTS OF TROPICAL DEPRESSION BILL. THE RAINFALL MAY RESULT IN FLASH FLOODING IN A FEW LOCATIONS. ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE... ANGELINA...AND SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY. A NEW RISE WILL DEVELOP ON THE RED RIVER IN NORTH TEXAS AND SOUTH OKLAHOMA AND SPREAD DOWNSTREAM INTO LOUISIANA THROUGH THE REMAINDER OF THIS JUNE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS COULD BE REQUIRED DURING THIS AFTERNOON AND EVENING IN THE SPIRAL THUNDERSTORM BANDS ASSOCIATED WITH TROPICAL DEPRESSION BILL. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-151>153-165>167-181115- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VIII.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:38 PM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 7 more | 23 hr |
| Jun 17, 9:34 PM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 21 hr |
| Jun 18, 4:13 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 9 days |
| Jun 18, 4:42 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 42 hr |
| Jun 18, 5:06 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Rusk, Shelby | 3 hr |
| Jun 18, 6:28 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Panola, Rusk, Shelby | 6 hr |
| Jun 18, 11:06 AM CDT | River Flood Warning | SHV | Smith, Wood | 22 days |
| Jun 18, 11:09 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 8 days |
| Jun 18, 11:14 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 68 hr |
| Jun 18, 11:15 AM CDT | River Flood Warning | SHV | Wood | 69 hr |
| Jun 18, 1:07 PM CDT | Special Weather Statement | SHV | Morris, Titus | 38 min |
| Jun 18, 1:17 PM CDT | River Flood Warning | SHV | Bowie | 11 days |
| Jun 18, 1:29 PM CDT | Special Weather Statement | SHV | Camp, Morris | 46 min |
| Jun 18, 1:32 PM CDT | Special Weather Statement | SHV | Morris | 43 min |
| Jun 18, 1:48 PM CDT | Special Weather Statement | SHV | Bowie | 42 min |
| Jun 18, 2:02 PM CDT | Special Weather Statement | SHV | Smith | 43 min |
| Jun 18, 2:12 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, Panola | 48 min |
| Jun 18, 2:37 PM CDT | Special Weather Statement | SHV | Cass | 38 min |
| Jun 18, 2:38 PM CDT | Special Weather Statement | SHV | Camp | 52 min |
| Jun 18, 2:45 PM CDT | Special Weather Statement | SHV | Cass | 45 min |
| Jun 18, 2:50 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Morris, Titus, Upshur, Wood | 40 min |
| Jun 18, 3:34 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 28 min |
| Jun 18, 3:36 PM CDT | Special Weather Statement | SHV | Morris | 24 min |
| Jun 18, 3:56 PM CDT | Special Weather Statement | SHV | Shelby | 49 min |
| Jun 18, 3:58 PM CDT | Special Weather Statement | SHV | Wood | 47 min |
| Jun 18, 4:09 PM CDT | Special Weather Statement | SHV | Morris | 51 min |
| Jun 18, 4:11 PM CDT | Special Weather Statement | SHV | Wood | 49 min |
| Jun 18, 4:34 PM CDT | Special Weather Statement | SHV | Bowie | 56 min |
| Jun 18, 5:19 PM CDT | Special Weather Statement | SHV | Bowie | 56 min |
| Jun 18, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 40 min |
| Jun 18, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 46 min |
| Jun 18, 6:45 PM CDT | Special Weather Statement | SHV | Cass | 60 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.